The hormone cortisol, which is produced by the human’s adrenal glands, has a synthetic version in the form of corticosteroids, special medications intended to fight inflammation. They’re used to treat the following diseases: lupus, cancer, arthritis, asthma and other inflammatory diseases.
Steroid medications, which are usually prescribed to reduce inflammation in the human’s body, include such a drug as Prednisolone. This medicine is effective enough to treat inflammation. However, before taking this medication, you should consult the doctor, because taking Prednisolone may cause the occurrence of some adverse reactions, one of which is weight gain.
Often, inflammatory processes occur due to a human’s weak immune system, which does not protect the organism properly.
In some cases, a weak immune system can negatively affect human’s healthy cells, which provokes the appearance of swelling in the body. The action of steroids is aimed at combating the swelling and reducing inflammation. They help to normalize the immune system.
The use of steroids can provoke weight gain as one of possible adverse reactions. This side effect is the most common among the patients, taking Prednisolone.
Taking the Prednisolone medication may cause a violation of the balance of water in the body and disturb the patient's metabolic process, which causes weight gain. The action of the drug can contribute to such reactions as fluid retention in the body and increased appetite.
If you need to take Prednisolone for a maximum of two weeks, then such a side effect as weight gain is the not highly manifested.
Most patients observe weight gain and try to control this process during the treatment with Prednisolone. The volume of the weight gained during the therapy can vary from patient to patient and depends on the duration of taking the drug, as well as the assigned dosage. A side effect, such as weight gain, is greater manifested if the dosage of the medication is high, and the patient takes it for a long time.
According to some studies, it is proved that the weight, which was gained as a result of taking steroids, usually goes away within a year after the end of the treatment.
Weight Gain Control
Such a side effect as weigh gain is rather unpleasant, because it affects human’s appearance. It may cause some psychological problems. Many people get depression and stress, when they are worried about their weight.
If you notice, that your weight is increased, then, first of all, you should consult the doctor about other possible treatment options for your disease. Your doctor may prescribe another steroid medication, or change the dosage of the medicine you are taking.
It is forbidden to stop taking the medicine yourself, without consulting a doctor, as this can cause dangerous consequences. The drug’s intake discontinuation should occur gradually reducing the dosage.
Try to eat healthy food to control weight. Choose the products, which are rich in fiber and complex carbohydrates.
Maintain physical activity. Spend much time in the fresh air.
Drink plenty of clean water. This helps to maintain water balance in the organism, has a good effect on metabolism and helps to burn calories.
Constantly try to monitor your weight. In combination with poor diet and a passive lifestyle taking Prednisolone can cause a high increase in body weight. In this case after the end of the treatment, it will be very difficult for you to make the weight normal.